Hi I am 33 and was taking cabergoline for 6 years .i now have 3 leaking heart valves . I am just wondering if anybody else is having the same problem it would be nice to talk to somebody who understands how i am feeling . is it due to taking cabergoline that i now have 3 leaking valves ?
According to the New England Journal of Medicine (Jan 4 2007) two studies, one on UK patients and another on Italian patients suggest that two types of drug for treating Parkinson's disease may be causing leaky heart valves (cardiac-valve regurgitation).
The drugs in question are the ergot-derived dopamine receptor agonists "pergolide" and "cabergoline". Pergolide is sold under the brand name Permax (Eli Lilly) and cabergoline under the brand names Dostinex and Cabaser (Pfizer).
Hi. I wish I had seen your question earlier. Yes, Cabergoline does cause leaking heart valves. I am 41 years old and had open heart surgery 3 years ago for leaking values due to taking Cabergoline. It is a fibrosis of the valves and was not very common so not a great deal is known about it.
I was on Cabergoline for 18 months. It was prescribed to me for Chronic Restless Legs Syndrome.
I have had a myriad of problems stemming from the use of Cabergoline.
More and more problems are being discovered from the use of Cabergoline including gambling and promiscuity.
If you would like to know more, I am happy to discuss my experience with you.
My email address is firstname.lastname@example.org
If not, I wish you the best of luck.
- Cabergoline Information for Consumers
- Cabergoline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cabergoline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Feb 2011 • 1 answer
Posted 22 Nov 2012 • 1 answer
Prosthetic Heart Valves - I'm taking coumadin daily because of my two mechanical heart valves. As a?
Posted 14 Jan 2013 • 2 answers
Posted 6 Feb 2013 • 1 answer
Cabergoline - Hello. Can someone offer some advice please. I am taking half of one tablet per week,?
Posted 13 Mar 2016 • 2 answers